MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.1
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lens was returned in liquid, in lens vial.Visual inspection found the lens torn in two pieces.No similar complaints were reported for units within the same lot.(b)(4).
 
Event or Problem Description
A 12.1mm micl12.1 implantable collamer lens, -11.0 diopter was returned torn in two pieces.The reporter stated that the cause of the damage to the lens is unknown , could have been damage during loading.The reporter stated that there was no patient contact, the lens was never inserted in the eye.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6727022
Report Number2023826-2017-01212
Device Sequence Number16486713
Product Code MTA
UDI-Device Identifier00841542102773
UDI-Public(01)00841542102773(17)171231
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2017
Device Model NumberMICL12.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1